Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 296, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 27, 2008, 5:17 PM CST for Clay County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2008, 5:17 PM CST (23:17 UTC)
- Expired
- Dec 27, 2008, 6:00 PM CST
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 10:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 272317
SVRILX
ILC025-280000-
/O.NEW.KILX.SV.W.0296.081227T2317Z-081228T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 600 PM CST.
* AT 516 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES WEST OF IOLA TO 9 MILES NORTHWEST OF XENIA TO 14
MILES SOUTHWEST OF XENIA...OR ALONG A LINE EXTENDING FROM 16 MILES
SOUTHEAST OF VANDALIA TO 12 MILES NORTHEAST OF SALEM TO 8 MILES
SOUTHEAST OF SALEM...AND WAS MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
XENIA...
LOUISVILLE...
FLORA...
BIBLE GROVE...
SAILOR SPRINGS...
INGAHAM...
CLAY CITY...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3873 8829 3867 8828 3860 8847 3860 8869
3861 8871 3892 8870 3892 8837 3886 8835
3885 8826 3874 8827
TIME...MOT...LOC 2316Z 246DEG 46KT 3890 8876 3874 8869
3856 8878
$$
BAK2 follow-up statements
000
WWUS53 KILX 272331
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CST SAT DEC 27 2008
ILC025-280000-
/O.CON.KILX.SV.W.0296.000000T0000Z-081228T0000Z/
CLAY-
531 PM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR CLAY COUNTY...
AT 528 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF IOLA TO 4 MILES WEST OF LOUISVILLE TO
3 MILES SOUTHWEST OF XENIA...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF EFFINGHAM TO 9 MILES NORTHWEST OF FLORA TO 11 MILES
SOUTHWEST OF FLORA...MOVING NORTHEAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BIBLE GROVE...
FLORA...
CLAY CITY...
SAILOR SPRINGS...
INGAHAM...
WENDELIN...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3873 8829 3867 8828 3860 8847 3860 8869
3861 8871 3892 8870 3892 8837 3886 8835
3885 8826 3874 8827
TIME...MOT...LOC 2331Z 241DEG 41KT 3895 8861 3879 8854
3861 8863
$$
BAK000
WWUS53 KILX 280001
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
601 PM CST SAT DEC 27 2008
ILC025-280011-
/O.EXP.KILX.SV.W.0296.000000T0000Z-081228T0000Z/
CLAY-
601 PM CST SAT DEC 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY EXPIRES AT 600 PM
CST...
AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3873 8829 3867 8828 3860 8847 3860 8869
3861 8871 3892 8870 3892 8837 3886 8835
3885 8826 3874 8827
TIME...MOT...LOC 2331Z 241DEG 41KT 3895 8861 3879 8854
3861 8863
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:40 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 27, 3:40 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR HEADLINES NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CST SAT DEC 27 2008 .DISCUSSION... ISSUED 258 PM CST SAT DEC 27 2008 FORECAST PROBLEMS TODAY INVOLVE A NUMBER OF SYSTEMS. FIRST IS THE MAJOR SHORT WAVE AND ASSOCIATED STRONG COLD FRONT EFFECTING THE AREA TODAY. SECOND IS WEAK LOW SYSTEM MOVING THROUGH THE GREAT LAKES ON MONDAY AND THEN ANOTHER LOW ON LATE TUESDAY. THESE TWO WILL BE DRY FOR CENTRAL ILLINOIS. THE LAST IS A FRONTAL BOUNDARY ON THURSDAY NIGHT TO FRIDAY. SHORT TERM...TONIGHT TO MONDAY NIGHT UPPER AIR...MSAS SURFACE DATA...AND SATELLITE/PROFILER COMBO DISPLAY SHOWED EXTREME WINDS FROM ALOFT TO THE LOW LEVELS. VERY MOIST UNSTABLE AIRMAS AHEAD OF SURFACE FRONT FED THE SQUALL LINE THAT MOVED OUT OF MO DURING MORNING. STRONG WIND FIELDS AIDED IN SIGNIFICANT WIND DAMAGE ACROSS WESTERN 2/3 CWA THROUGH THE DAY. BOWING LINE SEGMENTS PRODUCED THE DAMAGE. EXPECT THE UPPER TROF TO BEGIN TO SURGE EAST BY EVENING. THIS SHOULD SHOVE THE FORWARD EDGE OF THE COOL POOL OFF TO THE EAST EARLY THIS EVENING AND CLEAR THE WARM SECTOR SOUTHEAST OF CWA. USED NAM AND RUC FOR MODIFIED WIND FORECAST THROUGH 06Z...AS MODELS A LITTLE SLOW ON THE FRONT AND PCPN POSITIONS. LONG TERM...TUESDAY TO SATURDAY FLOW DURING THIS PERIOD IS ZONAL WITH COUPLE MINOR SYSTEMS MOVING THROUGH REGION. FAST MOVING FIRST SYSTEM ON THURSDAY...LOW MOVING NORTH OF REGION ACROSS THE GREAT LAKES THROUGH LATE TUESDAY...BUT REGION SHOULD REMAIN DRY. THE NEXT SYSTEM IS A FRONTAL SYSTEM ON THURSDAY NIGHT INTO FRIDAY. PROBLEM WITH THIS FEATURE IS THAT THE GFS AND EUR HAVE 2 DIFFERENT SOLUTIONS. FRONTAL PASSAGE TIMING IS SAME, BUT GFS HAS LOW PRESSURE AREA DEVELOPING ON FRONT OVER MID OH VALLEY, WITH THE EUR HAVING LOW IN GREAT LAKES AND COLD FRONT MOVING THROUGH. STILL A LITTLE EARLY TO BE SELECTION ONE VERSUS THE OTHER...BUT RESULT IN EITHER CASE SHOULD BRING CHANCE OF SNOW ON THU NIGHT AND FRI...SO INCREASED POPS A BIT ON FRI. GOETSCH && .AVIATION... ISSUED 1130 AM CST SAT DEC 27 2008 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SPREAD WEST TO EAST ACROSS THE CENTRAL ILLINOIS TERMINALS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. IFR/MVFR CONDITIONS EXPECTED UNTIL FROPA...WITH CONDITIONS GRADUALLY IMPROVING AS DRIER AIR WORKS IN BEHIND THE FRONT TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL SHIFT WESTERLY AND REMAIN STRONG BEHIND THE FRONT. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ILZ027>031-036>038-040>055-061. &&
Hazardous weather outlook, Dec 27, 3:45 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 345 PM CST SAT DEC 27 2008 ILZ027>031-036>038-040>055-061-281200- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 345 PM CST SAT DEC 27 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF THIS EVENING. HOWEVER...DUE TO THE RAINS THAT FELL EARLIER TODAY...SNOW MELT...AND FROZEN GROUND...SOME FLOODING OR FLASH FLOODING REMAINS POSSIBLE. IN ADDITION...COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...AND ANY WET SURFACES MAY RE-FREEZE AND PRODUCE SLIPPERY TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ056-057-062-063-066>068-071>073-281200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 345 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH ABOUT 7 PM THIS EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...AND ANY WET SURFACES MAY RE-FREEZE AND PRODUCE SLIPPERY TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BAK
In the hours before
Local storm report, Dec 27, 3:31 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
ROOF DAMAGE TO DISTRICT 186 SCHOOL ADMINISTRATION
BUILDING.
&&
OUSLEYLocal storm report, Dec 27, 3:34 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
12/27/2008 M1.30 INCH CHRISTIAN IL CO-OP OBSERVER
SOME FLOODED STREETS.
0319 PM HEAVY RAIN 2 E URBANA 40.11N 88.17W
12/27/2008 M1.15 INCH CHAMPAIGN IL MESONET
WATER FLOWING ACROSS THE ROAD AT COTTONWOOD AND
WASHINGTON STREET.
&&
OUSLEYLocal storm report, Dec 27, 3:59 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND DMG LITTLETON 40.23N 90.62W
12/27/2008 SCHUYLER IL LAW ENFORCEMENT
ROOF BLOWN OFF BARN
1118 AM TSTM WND DMG 1 W TABLE GROVE 40.37N 90.44W
12/27/2008 FULTON IL EMERGENCY MNGR
BARN DESTROYED.
1120 AM TSTM WND DMG KNOXVILLE 40.91N 90.29W
12/27/2008 KNOX IL LAW ENFORCEMENT
SEMI BLOWN OVER AND ROOF OFF A LUMBER YARD NEAR I-74.
1130 AM TSTM WND DMG KILBOURNE 40.15N 90.01W
12/27/2008 MASON IL EMERGENCY MNGR
30 UTILITY POLES BLOWN DOWN ON 600 NORTH NEAR KILBOURNE.
1143 AM TSTM WND GST CHAPIN 39.77N 90.40W
12/27/2008 E60.00 MPH MORGAN IL MESONET
LARGE TREE LIMBS DOWN
1200 PM TSTM WND DMG 3 ESE TOULON 41.08N 89.81W
12/27/2008 STARK IL LAW ENFORCEMENT
OUTBUILDING DAMAGED BETWEEN TOULON AND WYOMING.
1200 PM TSTM WND DMG 1 W CANTON 40.56N 90.06W
12/27/2008 FULTON IL EMERGENCY MNGR
BACK WINDOW BLOW OUT OF SPOTTERS TRUCK. TIME ESTIMATED.
1200 PM TSTM WND DMG 4 WSW TRIVOLI 40.67N 89.95W
12/27/2008 PEORIA IL EMERGENCY MNGR
MULTIPLE POWER POLES DOWN NEAR THE INTERSECTION OF DOWNS
SCHOOL ROAD AND WASSON ROAD IN SOUTHWEST PEORIA COUNTY.
1201 PM TSTM WND DMG CANTON 40.56N 90.04W
12/27/2008 FULTON IL MESONET
SHINGLES BLOWN OFF HOUSE AND TREE LIMBS ON POWER LINES
1205 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
12/27/2008 E71.00 MPH MENARD IL MESONET
WIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.
1205 PM TSTM WND DMG 4 W SPRINGFIELD 39.78N 89.72W
12/27/2008 SANGAMON IL EMERGENCY MNGR
FARMSTEAD WEST OF SPRINGFIELD ON MQUEEN RD SUSTAINED
SIGNIFICANT STRAIGTLINE WIND DAMAGE. TIME AND LOCATION
ESTIMATED.
1220 PM TSTM WND DMG 2 N SPRINGFIELD 39.81N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
LOOSE DEBRIS FROM STATE FAIRGROUNDS BLOWN ACROSS PEORIA
ROAD AND STRUCK A GAS STATION. TIME ESTIMATED
1220 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
ROOF DAMAGE TO DISTRICT 186 SCHOOL ADMINISTRATION
BUILDING.
1222 PM TSTM WND DMG 2 NE SPRINGFIELD 39.80N 89.62W
12/27/2008 SANGAMON IL EMERGENCY MNGR
OUTDOOR DISPLAYS FROM HARDWARE STORE BLOWN OFF PARKING
LOT. DISPLAYS UNANCHORED. TIME ESTIMATED.
1225 PM TSTM WND DMG 2 N SPRINGFIELD 39.81N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
AT STATE FAIRGROUNDS...ROOF DAMAGE TO 3 LARGE BARNS AND
GRANDSTAND OVERHANG. TIME ESTIMATED.
1225 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
12/27/2008 SANGAMON IL NWS EMPLOYEE
A LARGE SECTION OF THE ROOF WAS BLOWN OFF THE U.S. GRANT
SCHOOL AT THE INTERSECTION OF MONROE AND STAGE.
1226 PM TSTM WND DMG 2 N SPAULDING 39.90N 89.54W
12/27/2008 SANGAMON IL EMERGENCY MNGR
NEAR INTERSECTION OF WILLIAMSVILLE RD AND TURKEY RUN
RD...UNANCHORED MOBILE HOME BLOWN OFF ITS PAD WHICH BROKE
GAS LINE FEED. FIREFIGHTERS RESPONDED. TIME ESTIMATED.
1230 PM TSTM WND DMG LINCOLN 40.15N 89.37W
12/27/2008 LOGAN IL NWS EMPLOYEE
POWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE
ALONG STATE RT 10 OUTSIDE NWS OFFICE
1235 PM TSTM WND GST LINCOLN 40.15N 89.37W
12/27/2008 M60.00 MPH LOGAN IL NWS EMPLOYEE
TREE LIMBS AND POWER LINES BLOWN DOWN. SEMI BLOWN OVER ON
I-55 NEAR MILE MARKER 126.
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
FOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS
BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
RV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD
A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS
DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55
INTERCHANGE.
1250 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.
1250 PM TSTM WND DMG 2 NW SHIRLEY 40.44N 89.06W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME
ESTIMATED.
1252 PM TSTM WND DMG 5 NW WARRENSBURG 39.98N 89.13W
12/27/2008 MACON IL EMERGENCY MNGR
BARN ROOF BLOWN OFF AT CORNER OF DUROCK AND STROWN RD.
1255 PM TSTM WND DMG 5 E BLOOMINGTON 40.48N 88.88W
12/27/2008 MCLEAN IL EMERGENCY MNGR
THREE TO FOUR BUILDINGS WERE DAMAGED AT A FARMSTEAD NEAR
IRELAND GROVE AND TOWANDA BARNES ROAD. IN ADDITION...A
MACHINE SHED WAS DESTROYED.
1255 PM TSTM WND DMG 3 W BLOOMINGTON 40.48N 89.03W
12/27/2008 MCLEAN IL EMERGENCY MNGR
4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
BLOOMINGTON. TIME ESTIMATED.
1255 PM TSTM WND DMG KINCAID 39.59N 89.41W
12/27/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
BULPITT.
0205 PM TSTM WND DMG SHARPSBURG 39.62N 89.35W
12/27/2008 CHRISTIAN IL MESONET
ROOF OF ATTACHED GARAGE BLOWN OFF WELL BUILT HOME
0305 PM TSTM WND DMG 6 WNW MATTOON 39.51N 88.47W
12/27/2008 COLES IL TRAINED SPOTTER
AT COLES REPORTS OF TREES DOWN, TREE ON CAR, ROOF DAMAGE,
AND POWER LINES DOWN.
0309 PM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
12/27/2008 M1.30 INCH CHRISTIAN IL CO-OP OBSERVER
SOME FLOODED STREETS.
0309 PM TSTM WND GST 3 WNW MATTOON 39.49N 88.42W
12/27/2008 E60.00 MPH COLES IL MESONET
AT COLES STATION WIND ESTIMATE OF 60 MPH REPORTED. SWOP
REPORT.
0319 PM HEAVY RAIN 2 E URBANA 40.11N 88.17W
12/27/2008 M1.15 INCH CHAMPAIGN IL MESONET
WATER FLOWING ACROSS THE ROAD AT COTTONWOOD AND
WASHINGTON STREET.
&&
OUSLEYLocal storm report, Dec 27, 4:59 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND DMG 1 N DUNCAN MILLS 40.35N 90.18W
12/27/2008 FULTON IL EMERGENCY MNGR
ESTIMATED WIND SPEED OF 60 MPH. DAMAGE REPORTED WITH ROOF
OFF OF BARN AND SMALL SHED DESTROYED.
0128 PM TSTM WND DMG 1 N MOUNT ZION 39.79N 88.88W
12/27/2008 MACON IL EMERGENCY MNGR
POLE BARN DESTROYED.
&&
25Local storm report, Dec 27, 5:00 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
500 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND DMG LITTLETON 40.23N 90.62W
12/27/2008 SCHUYLER IL LAW ENFORCEMENT
ROOF BLOWN OFF BARN
1118 AM TSTM WND DMG 1 W TABLE GROVE 40.37N 90.44W
12/27/2008 FULTON IL EMERGENCY MNGR
BARN DESTROYED.
1120 AM TSTM WND DMG KNOXVILLE 40.91N 90.29W
12/27/2008 KNOX IL LAW ENFORCEMENT
SEMI BLOWN OVER AND ROOF OFF A LUMBER YARD NEAR I-74.
1130 AM TSTM WND DMG KILBOURNE 40.15N 90.01W
12/27/2008 MASON IL EMERGENCY MNGR
30 UTILITY POLES BLOWN DOWN ON 600 NORTH NEAR KILBOURNE.
1143 AM TSTM WND GST CHAPIN 39.77N 90.40W
12/27/2008 E60.00 MPH MORGAN IL MESONET
LARGE TREE LIMBS DOWN
1144 AM TSTM WND DMG 1 N DUNCAN MILLS 40.35N 90.18W
12/27/2008 FULTON IL EMERGENCY MNGR
ESTIMATED WIND SPEED OF 60 MPH. DAMAGE REPORTED WITH ROOF
OFF OF BARN AND SMALL SHED DESTROYED.
1200 PM TSTM WND DMG 1 W CANTON 40.56N 90.06W
12/27/2008 FULTON IL EMERGENCY MNGR
BACK WINDOW BLOW OUT OF SPOTTERS TRUCK. TIME ESTIMATED.
1200 PM TSTM WND DMG 3 ESE TOULON 41.08N 89.81W
12/27/2008 STARK IL LAW ENFORCEMENT
OUTBUILDING DAMAGED BETWEEN TOULON AND WYOMING.
1200 PM TSTM WND DMG 4 WSW TRIVOLI 40.67N 89.95W
12/27/2008 PEORIA IL EMERGENCY MNGR
MULTIPLE POWER POLES DOWN NEAR THE INTERSECTION OF DOWNS
SCHOOL ROAD AND WASSON ROAD IN SOUTHWEST PEORIA COUNTY.
1201 PM TSTM WND DMG CANTON 40.56N 90.04W
12/27/2008 FULTON IL MESONET
SHINGLES BLOWN OFF HOUSE AND TREE LIMBS ON POWER LINES
1205 PM TSTM WND DMG 4 W SPRINGFIELD 39.78N 89.72W
12/27/2008 SANGAMON IL EMERGENCY MNGR
FARMSTEAD WEST OF SPRINGFIELD ON MQUEEN RD SUSTAINED
SIGNIFICANT STRAIGTLINE WIND DAMAGE. TIME AND LOCATION
ESTIMATED.
1205 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
12/27/2008 E71.00 MPH MENARD IL MESONET
WIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.
1220 PM TSTM WND DMG 2 N SPRINGFIELD 39.81N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
LOOSE DEBRIS FROM STATE FAIRGROUNDS BLOWN ACROSS PEORIA
ROAD AND STRUCK A GAS STATION. TIME ESTIMATED
1220 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
ROOF DAMAGE TO DISTRICT 186 SCHOOL ADMINISTRATION
BUILDING.
1222 PM TSTM WND DMG 2 NE SPRINGFIELD 39.80N 89.62W
12/27/2008 SANGAMON IL EMERGENCY MNGR
OUTDOOR DISPLAYS FROM HARDWARE STORE BLOWN OFF PARKING
LOT. DISPLAYS UNANCHORED. TIME ESTIMATED.
1225 PM TSTM WND DMG 2 N SPRINGFIELD 39.81N 89.64W
12/27/2008 SANGAMON IL EMERGENCY MNGR
AT STATE FAIRGROUNDS...ROOF DAMAGE TO 3 LARGE BARNS AND
GRANDSTAND OVERHANG. TIME ESTIMATED.
1225 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
12/27/2008 SANGAMON IL NWS EMPLOYEE
A LARGE SECTION OF THE ROOF WAS BLOWN OFF THE U.S. GRANT
SCHOOL AT THE INTERSECTION OF MONROE AND STAGE.
1226 PM TSTM WND DMG 2 N SPAULDING 39.90N 89.54W
12/27/2008 SANGAMON IL EMERGENCY MNGR
NEAR INTERSECTION OF WILLIAMSVILLE RD AND TURKEY RUN
RD...UNANCHORED MOBILE HOME BLOWN OFF ITS PAD WHICH BROKE
GAS LINE FEED. FIREFIGHTERS RESPONDED. TIME ESTIMATED.
1230 PM TSTM WND DMG LINCOLN 40.15N 89.37W
12/27/2008 LOGAN IL NWS EMPLOYEE
POWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE
ALONG STATE RT 10 OUTSIDE NWS OFFICE
1235 PM TSTM WND GST LINCOLN 40.15N 89.37W
12/27/2008 M60.00 MPH LOGAN IL NWS EMPLOYEE
TREE LIMBS AND POWER LINES BLOWN DOWN. SEMI BLOWN OVER ON
I-55 NEAR MILE MARKER 126.
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
RV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD
A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS
DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55
INTERCHANGE.
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
FOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS
BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.
1250 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.
1250 PM TSTM WND DMG 2 NW SHIRLEY 40.44N 89.06W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME
ESTIMATED.
1252 PM TSTM WND DMG 5 NW WARRENSBURG 39.98N 89.13W
12/27/2008 MACON IL EMERGENCY MNGR
BARN ROOF BLOWN OFF AT CORNER OF DUROCK AND STROWN RD.
1255 PM TSTM WND DMG KINCAID 39.59N 89.41W
12/27/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
BULPITT.
1255 PM TSTM WND DMG 3 W BLOOMINGTON 40.48N 89.03W
12/27/2008 MCLEAN IL EMERGENCY MNGR
4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
BLOOMINGTON. TIME ESTIMATED.
1255 PM TSTM WND DMG 5 E BLOOMINGTON 40.48N 88.88W
12/27/2008 MCLEAN IL EMERGENCY MNGR
THREE TO FOUR BUILDINGS WERE DAMAGED AT A FARMSTEAD NEAR
IRELAND GROVE AND TOWANDA BARNES ROAD. IN ADDITION...A
MACHINE SHED WAS DESTROYED.
0128 PM TSTM WND DMG 1 N MOUNT ZION 39.79N 88.88W
12/27/2008 MACON IL EMERGENCY MNGR
POLE BARN DESTROYED.
0205 PM TSTM WND DMG SHARPSBURG 39.62N 89.35W
12/27/2008 CHRISTIAN IL MESONET
ROOF OF ATTACHED GARAGE BLOWN OFF WELL BUILT HOME
0305 PM TSTM WND DMG 6 WNW MATTOON 39.51N 88.47W
12/27/2008 COLES IL TRAINED SPOTTER
AT COLES REPORTS OF TREES DOWN, TREE ON CAR, ROOF DAMAGE,
AND POWER LINES DOWN.
0309 PM TSTM WND GST 3 WNW MATTOON 39.49N 88.42W
12/27/2008 E60.00 MPH COLES IL MESONET
AT COLES STATION WIND ESTIMATE OF 60 MPH REPORTED. SWOP
REPORT.
0309 PM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
12/27/2008 M1.30 INCH CHRISTIAN IL CO-OP OBSERVER
SOME FLOODED STREETS.
0319 PM HEAVY RAIN 2 E URBANA 40.11N 88.17W
12/27/2008 M1.15 INCH CHAMPAIGN IL MESONET
WATER FLOWING ACROSS THE ROAD AT COTTONWOOD AND
WASHINGTON STREET.
&&
25Local storm report, Dec 27, 5:09 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 W RANTOUL 40.30N 88.17W
12/27/2008 CHAMPAIGN IL TRAINED SPOTTER
TREES AND TREE LIMBS DOWN.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:11 PM CST | River Flood Warning | ILX | Fulton | 6 days |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 12 hr |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 35 min |
| Dec 27, 3:52 AM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 10:55 AM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more | 65 min |
| Dec 27, 11:19 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 56 min |
| Dec 27, 11:24 AM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 66 min |
| Dec 27, 11:51 AM CST | Tornado Warning | ILX | Fulton, Peoria | 24 min |
| Dec 27, 12:02 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Fulton, Logan, McLean, Mason, Menard and 3 more | 58 min |
| Dec 27, 12:06 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Peoria, Stark, Tazewell, Woodford | 54 min |
| Dec 27, 12:12 PM CST | Tornado Warning | ILX | Marshall, Peoria, Stark, Woodford | 48 min |
| Dec 27, 12:15 PM CST | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Sangamon and 1 more | 60 min |
| Dec 27, 12:37 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 38 min |
| Dec 27, 12:39 PM CST | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Sangamon, Shelby | 66 min |
| Dec 27, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 34 min |
| Dec 27, 12:44 PM CST | Tornado Warning | ILX | DeWitt, Logan, Macon, Sangamon | 31 min |
| Dec 27, 12:53 PM CST | Tornado Warning | ILX | Christian, Logan, Macon, Sangamon | 37 min |
| Dec 27, 12:57 PM CST | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Dec 27, 12:59 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 31 min |
| Dec 27, 1:10 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more | 65 min |
| Dec 27, 1:12 PM CST | Tornado Warning | ILX | Champaign, DeWitt, McLean, Macon, Piatt | 33 min |
| Dec 27, 1:16 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 44 min |
| Dec 27, 1:19 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 41 min |
| Dec 27, 1:20 PM CST | Tornado Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 40 min |
| Dec 27, 1:26 PM CST | Flash Flood Warning | ILX | Fulton | 3 hr |
| Dec 27, 1:35 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 25 min |
| Dec 27, 1:45 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 60 min |
| Dec 27, 1:49 PM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 22 hr |
| Dec 27, 2:03 PM CST | Severe Thunderstorm Warning | ILX | Vermilion | 41 min |
| Dec 27, 2:16 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Vermilion | 34 min |
| Dec 27, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Christian, Coles, Cumberland, Effingham, Moultrie, Shelby | 43 min |
| Dec 27, 2:51 PM CST | Flash Flood Warning | ILX | Stark | 3 hr |
| Dec 27, 3:11 PM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 3:11 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Piatt and 1 more | 49 min |
| Dec 27, 3:15 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Effingham | 45 min |
| Dec 27, 3:21 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 24 min |
| Dec 27, 3:35 PM CST | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 27 min |
| Dec 27, 4:28 PM CST | Areal Flood Warning | ILX | Fulton | 12 hr |
| Dec 27, 5:22 PM CST | Areal Flood Warning | ILX | Champaign, Vermilion | 11 hr |
| Dec 27, 5:44 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
| Dec 27, 5:55 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.